eISSN: 2299-0046
ISSN: 1642-395X
Advances in Dermatology and Allergology/Postępy Dermatologii i Alergologii
Current issue Archive Manuscripts accepted About the journal Editorial board Journal's reviewers Abstracting and indexing Subscription Contact Instructions for authors
SCImago Journal & Country Rank
3/2020
vol. 37
 
Share:
Share:
more
 
 
abstract:
Letter to the Editor

Maculopapular rash in COVID-19 patient treated with lopinavir/ritonavir

Paula Mazan
1
,
Aleksandra Lesiak
1
,
Małgorzata Skibińska
1
,
Juliusz Kamerys
2
,
Rafał Czajkowski
3
,
Witold Owczarek
4
,
Joanna Narbutt
1

1.
Department of Dermatology, Paediatric Dermatology and Oncology, Medical University of Lodz, Lodz, Poland
2.
Department of Infectious Diseases and Hepatology, Medical University of Lodz, Lodz, Poland
3.
Department of Dermatology, Sexually Transmitted Disorders and Immunodermatology, Collegium Medicum in Bydgoszcz, Nicolaus Copernicus University in Torun, Poland
4.
Department of Dermatology, Warsaw Medical Institute, Central Clinical Hospital of the Ministry of Defence, Warsaw, Poland
Adv Dermatol Allergol 2020; XXXVII (3): 435-437
Online publish date: 2020/05/08
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
Exanthematous drug eruption, also called morbiliform drug eruption is a type IV immune reaction, mediated by cytotoxic T-cells. It is characterized by pruritic erythematous macules or papules, evolving rapidly and typically presenting 5 days to 3 weeks after the new drug administration [1]. The most common causes are antibiotics, anti-epileptics, allopurinol, non-steroidal anti-inflammatory drugs (NSAIDs), anxiolytics, anti-hypertensives, diuretics and antiretroviral drugs. Antiretroviral agents used to treat HIV-positive patients are common drugs with multiple and frequent cutaneous manifestations, which were observed in the past decades [2]. The morbiliform eruption is the most common type of reaction after initiation of antiretroviral treatment [3]. There have been reports of pruriginous exanthematous drug eruptions caused especially by a combination of lopinavir/ritonavir [4]. We present a 35-year-old male patient suspected of undergoing the SARS-CoV-2 infection who was admitted to the Covid-19 unit of our hospital. He reported no symptoms, nor had a history of travels abroad or exposure to patients infected or suspected of contagious COVID-19. In the week preceding the admission the patient was diagnosed with optic neuritis and the treatment prescribed on an outpatient basis included 16 mg of methylprednisolone. On the follow-up, due to patient management associated with the coronavirus pandemic, a rapid test for COVID-19 was performed; the test was positive. The patient was admitted to the COVID-19 ward of our hospital and pharyngeal swab specimens were collected for the SARS-CoV-2 viral nucleic acid detection using real-time reverse transcriptase-polymerase chain reaction (RT-PCR) assay, confirming the diagnosis. He did not have any other abnormalities in laboratory tests (laboratory results were within reference ranges). The patient was hospitalized in the isolation unit and treated with oral lopinavir/ritonavir 400/100 BID. There was an assumption that optic neuritis could have been an unspecific symptom of the coronavirus infection. After two negative RT-PCR tests the patient was considered recovered from COVID-19 disease.
Following 10 days of lopinavir/ritonavir administration, the patient developed an itchy, maculopapular rash while being hospitalized. Initially the lesions appeared on the skin of the trunk, after 24 h they spread to the upper extremities. Dermatological examination revealed non-tender erythematous macules and papules,...


View full text...
Quick links
© 2020 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe